MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. 12MM OPTIO-C VARIABLE SELF-DRILLING SCREW; OPTIO-C ANTERIOR CERVICAL SYSTEM

ZIMMER BIOMET SPINE INC. 12MM OPTIO-C VARIABLE SELF-DRILLING SCREW; OPTIO-C ANTERIOR CERVICAL SYSTEM
Catalog Number 07.01875.012
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Current information is insufficient to permit a valid conclusion about the cause of this event.A follow up report will be sent upon completion of the device evaluation.Reference reports 3012447612-2023-00120.
 
Event or Problem Description
It was reported that a distributor received four screws labeled as optio-c self-drilling variable screws, but they are not optio-c screws; they appear to be trinica standard/select self-drilling variable screws.This is report four of four for this event.
 
Additional Manufacturer Narrative
Corrections in g1 and h3.Additional information in h6: component, investigation type, findings, and conclusions.Inspection: the returned devices match the information in the complaint file and were examined.Visual inspection revealed the screws are laser marked with a 3 digit lot code "oko".A search for the dhr for this lot number found that the screws are actually part number 07.00812.004 trinica self drilling screws, lot number 63059101.Dhr review: the dhr was reviewed.The documents showed there were no indications of manufacturing issues which would have contributed to this event.However it was later found that the device was improperly labeled when repackaged.Potential root cause: a definitive root cause cannot be determined with the information provided.This event could possibly be attributed to improperly repackaging returned products.Device usage: this device is used for treatment.A follow-up report will be sent if additional information is obtained that adds value to the relevant content of this report.
 
Event or Problem Description

Brand Name
12MM OPTIO-C VARIABLE SELF-DRILLING SCREW
Common Device Name
OPTIO-C ANTERIOR CERVICAL SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
na
westminster CO 80021
Manufacturer Contact
sabrina abla
10225 westmoor dr.
na
westminster, CO 80021
7206965158
MDR Report Key16833901
Report Number3012447612-2023-00123
Device Sequence Number3276384
Product Code KWQ
UDI-Device Identifier00889024329713
UDI-Public(01)00889024329713(10)63059101
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K141500
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number07.01875.012
Device Lot Number63059101
Was Device Available for Evaluation? No
Date Returned to Manufacturer04/13/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/28/2023
Supplement Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/12/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic